How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Physician / Surgeon
Category: Medical
Satisfied Customers: 18955
Experience:  U.S. Surgeon / Neurological Surgery
206912
Type Your Medical Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I had been sick with sinus and ear infection since the first

Customer Question

I had been sick with sinus and ear infection since the first of January. I finished cefdinir the week of 1/11, went back and was givin augmentin which I just finished 2/1. On 1/23 I had a steroid injection, on Friday 1/25 a Rocephin injection. I went to urgent care Saturday bc I was having trouble with muscles in my right face. They diagnosed bell’s palsy and I was given another steroid injection and oral prednisone. I had bloodwork done 2/1 which shows elevated wbc and Neutrophils (Absolute)1.4-7.0. The doctor didn’t mention results when called. Only scheduled mri. I found the results in my online portal.
JA: When were you prescribed Augmentin? How severe were any side effects?
Customer: I was prescribed on 1/23. I’m having severe headaches and pain in my right ear.
JA: Have you used anything besides Augmentin for this?
Customer: No. Cefdinir was the first rx. I went back bc I still felt bad. Then I was given augmentin. And a couple days later rosephin.
JA: Anything else in your medical history you think the doctor should know?
Customer: Depression, anxiety. Mother has diabetes. Father had a stroke in his 50s due to drinking and smoking issues.
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Mark replied 9 months ago.

Hello -

How high was your WBC?

And the absolute neutrophils? (I assume your neutrophil number is ***** 1.4, because that is low)

Customer: replied 9 months ago.
14.6 and 11.8
Expert:  Dr. Mark replied 9 months ago.

OK, thanks.

There are probably two reasons for the elevation in your white blood cell count.

One - you are fighting an infection, and the elevated neutrophils suggest that this is likely a bacterial infection.

Two - you recently got a steroid injection, which can also increase the WBC numbers.

Customer: replied 9 months ago.
Is that the reason for the Bell’s palsy?
Expert:  Dr. Mark replied 9 months ago.

Well, most of the time -- the cause is unknown. It is thought to be related to issues with inflammation or infection in the nerve -- but an actual cause is hard to pin down.

Some cases are thought to be from herpes simplex virus activation, which can just occur for seemingly no reason.

Expert:  Dr. Mark replied 9 months ago.

I sincerely ***** ***** I have helped you, and that I have earned my 5 star rating today! Please remember to rate my service by selecting the 5 stars at the top of the screen ( rating me now does not close your question). We can continue here until you are satisfied, simply use the reply box and let me know. Thank you!